Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Aug 4, 2020, 5:26 PM CDT for Harris County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 4, 2020, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Houston/Galveston, TX
County Harris County, TX
The radar
The Houston radar (KHGX), 42 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075
WWUS84 KHGX 042226
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
526 PM CDT Tue Aug 4 2020
TXZ200-213-214-300-313-042300-
Northern Liberty TX-Chambers TX-Coastal Harris TX-Inland Harris TX-
Southern Liberty TX-
526 PM CDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS...
SOUTHWESTERN LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 600 PM
CDT...
At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Humble to near Lake Houston Dam to near
Crosby. Movement was south at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Northwestern Pasadena, Baytown, Deer Park, Humble, Galena Park,
Jacinto City, Beach City, Cloverleaf, Channelview, Highlands,
Barrett, Greater Fifth Ward, Second Ward, Crosby, Mont Belvieu, Cove,
Bush Intercontinental Airport, Harrisburg / Manchester, Magnolia Park
and Northshore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Houston, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2972 9531 2969 9504 2972 9477 3003 9499
3001 9518 3002 9537
TIME...MOT...LOC 2226Z 338DEG 16KT 2996 9526 2995 9516 2996 9505
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:35 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 335 PM CDT Tue Aug 4 2020 .SHORT TERM [Today through Wednesday Afternoon]... Weather conditions across Southeast Texas was fairly calm this morning with only brief isolated showers developing in Harris County. Skies remained sunny for the rest of the morning into early afternoon, which allowed for temperatures to pick up quickly during the late morning hours. By 1 PM CDT, satellite was starting to show cumulus building up over most of the local area, and did not take long for showers and thunderstorms to develop. For the rest of the afternoon, development of isolated to scattered showers and thunderstorms will continue as the upper level shortwave remains over the Southeast Texas region and combines with decent low level moisture and diurnal heating. The GOES 16 TPW has been indicating PWs of around 1.9 inches along the southern 2/3rds of the CWA all day, and is likely the best area for activity to continue to develop later this afternoon. Weather conditions will improve in the evening with the loss of heating and skies will gradually clear. Winds will remain light and variable and low temperatures will be in the mid to upper 70s overnight. Wednesday, the shortwave will progress east as an upper level ridge over Mexico expands into Central Texas. In theory, the ridge should limit rain chances, however, the proximity of the shortwave may still allow for the development of isolated to scattered showers and thunderstorms over the central and eastern portions of the CWA. The tricky part of Wednesday's forecast, however, is that model guidance develops a cluster of storms over Northern Texas and Oklahoma tonight. These storms move southward overnight and reach our northern counties sometime Wednesday morning. According to the latest PWAT model guidance, this cluster also brings a surge of low level moisture, increasing PWs up to around 2.1 inches across parts of the CWA. As the afternoon progresses, the activity will continue into the eastern and central regions and could combine with other locally developing storms and/or seabreeze boundaries. Confidence of how intense these storms will be is low at this time, in part because these storms could be dissipating as it reaches our northern counties and the upper level ridge to the west is to expand eastward. If the storms and moisture do move in, the best areas for storms to develop or be ongoing throughout the day looks to be along the eastern half of the CWA where PoPs of around 30% have been added. It could also result in high temperatures lower than what is forecast. For the time being, expect highs on Wednesday to be in the mid to upper 90s along area south of I-10 and in the upper 90s along areas north of I-10. 24 && .LONG TERM [Wednesday Night Through Tuesday]... As we head into the end of the work week and into the weekend, upper ridging will continue to build over the Central Plains as the ridge axis continues to advance southward. Overall, this pattern will support an extended period of seasonable temperatures and typical diurnally driven precipitation across SE Texas. Not much variation in daily high temperatures is expected in high temperatures through the weekend, with the coast seeing values in the lower 90s, the metro area in the mid 90s, and the northern zones in the upper 90s to low 100s. With surface high pressure advancing slowly eastward into the central Gulf over the next several days, a more favorable onshore fetch should develop and promote additional low-level moisture transport. Global models continue to indicate surface PWs rising back into the vicinity of 2.0 in by Thursday and remaining elevated through the weekend. As a result, should see a slight uptick in surface dew points over the next several days. This will result in maximum heat indicies around 105 across much of the CWA...near but not exceeding the advisory threshold of 108. In terms of precipitation, a second disturbance embedded within the prevailing upper ridge is expected to move through the area on late Wednesday and into Thursday. While most of the activity associated with this feature's passage should occur to our east, some scattered showers and storms are still expected to develop, mainly to the east of the I-45 corridor. As moisture availability becomes more favorable heading into the weekend and through the early part of next week, we should return to a more common summertime precipitation pattern, with activity tied to daytime heating and the inland propagation of the sea breeze boundary. Have continued to maintain PoPs in the 20s and 30s given the typical precipitation coverage associated with this pattern. Cady && .MARINE... Light and variable winds and seas of 1 to 2 ft will continue today and Wednesday. Onshore flow returns Thursday and continues through early next week. A diurnal wind pattern Friday into the upcoming weekend will increase winds slightly during the nighttime hours and briefly elevate seas to around 3 ft mainly for the Gulf waters adjacent to Matagorda Bay. Chance for showers and thunderstorms returns this weekend. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 99 75 98 75 / 10 20 10 10 0 Houston (IAH) 76 96 77 95 76 / 20 40 10 20 10 Galveston (GLS) 81 89 82 91 81 / 20 20 0 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Short Term/Aviation/Marine...24 Long Term/Fire Weather...Cady
In the hours before
Special weather statement, Aug 4, 5:11 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 511 PM CDT Tue Aug 4 2020 TXZ199-200-213-214-300-313-042300- Northern Liberty TX-Chambers TX-Coastal Harris TX-Inland Harris TX- Southern Liberty TX-Montgomery TX- 511 PM CDT Tue Aug 4 2020 ...SPECIAL WEATHER STATEMENT... At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over Kingwood, moving south at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Northern Baytown, Humble, Highlands, Kingwood, Barrett, Cloverleaf, Channelview, Crosby, Settegast, Atascocita, East Houston, Lake Houston Dam, Lake Houston, Hunterwood, Sheldon, El Dorado / Oates Prairie, East Little York / Homestead, Pleasantville Area, Northshore and Houston Gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake Houston, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3011 9527 3013 9508 2982 9492 2978 9530 TIME...MOT...LOC 2210Z 000DEG 15KT 3003 9518
Special weather statement, Aug 4, 5:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
526 PM CDT Tue Aug 4 2020
TXZ200-213-214-300-313-042300-
Northern Liberty TX-Chambers TX-Coastal Harris TX-Inland Harris TX-
Southern Liberty TX-
526 PM CDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS...
SOUTHWESTERN LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 600 PM
CDT...
At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Humble to near Lake Houston Dam to near
Crosby. Movement was south at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Northwestern Pasadena, Baytown, Deer Park, Humble, Galena Park,
Jacinto City, Beach City, Cloverleaf, Channelview, Highlands,
Barrett, Greater Fifth Ward, Second Ward, Crosby, Mont Belvieu, Cove,
Bush Intercontinental Airport, Harrisburg / Manchester, Magnolia Park
and Northshore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Houston, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2972 9531 2969 9504 2972 9477 3003 9499
3001 9518 3002 9537
TIME...MOT...LOC 2226Z 338DEG 16KT 2996 9526 2995 9516 2996 9505The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:11 PM CDT | Special Weather Statement | HGX | Harris | 49 min |
| Aug 4, 5:32 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty | 77 min |
| Aug 4, 5:41 PM CDT | Special Weather Statement | HGX | Grimes | 34 min |
| Aug 4, 6:11 PM CDT | Special Marine Warning | HGX | 49 min | |
| Aug 4, 6:55 PM CDT | Special Marine Warning | HGX | 65 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.